MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT525
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: the exact date of event is unknown.Best estimate provided is about 5-7 days after lens implantation ((b)(6) 2018).The intraocular lens (iol) is not returning for evaluation as it was discarded by the account; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The surgery center reported of an unexpected post-op outcome due to a possible rotation of a toric intraocular lens (iol), model zct525 (11.5 diopter).It was indicated that the initial position of the iol targeted at 87 degrees upon implantation the patient presented as 20/30 after cataract surgery on day one.The patient then proceeded to say it was almost as if she noticed the lens rotated itself, now her vision in that eye, left eye (os) is 20/80 just under 1-month postop.It was indicated that the doctor wants to rotate the lens around 13-20 degrees to give the patient optimal vision.Pre-operative refraction: -1300 +200 x 085.Post-op refraction -100 +150 x 150.Best corrected visual acuity (bcva): 20/30.On (b)(6) 2018 visit, the current orientation of iol: was reported to be 82 degrees.It was indicated that the initial position of the lens was targeted at 87 degrees upon implantation; however, the account was not sure if that was the position at which the iol was actually placed.The current position of the lens was reported to be 87 degrees.The account consulted with the j&j surgical medical affairs and after reviewing the patient data, medical affaire determined it appears that incorrect toric model was implanted, resulting in an overcorrection of the astigmatism, yielding the residual astigmatism.The doctor decided to perform an exchange for zct400 model lens and reportedly, the iol was explanted on (b)(6) 2018.The lens was discarded by the account.The patient is doing well post explant and no patient injury was reported.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7855160
Report Number9614546-2018-00864
Device Sequence Number1445146
Product Code HQL
UDI-Device Identifier05050474603400
UDI-Public(01)05050474603400(17)201012
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2020
Device Model NumberZCT525
Device Catalogue NumberZCT525U115
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Date Report Sent to FDA01/01/2005